Lightning, Galveston
- When
- August 1, 3:00 PM CST
- Where
- Galveston County, Kemah
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 29.530, -95.020
Lightning struck a transformer and downed some power lines.
Afternoon thunderstorms produced gusty winds and lightning that caused some damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Afternoon thunderstorms produced gusty winds and lightning that caused some damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 1, 1:30 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 230 PM CDT WED AUG 1 2007 .DISCUSSION... MOISTURE AXIS CONTINUES TO SAG INTO SE TX FROM THE EAST. ASSOCIATED SHRA/TSRA SHOULD MOSTLY DIMINISH IN THE EVENING HOURS. HOWEVER... LIKE LAST NIGHT IN E TX...WOULD NOT BE SURPRISED TO SEE IT FLARE UP AGAIN AFTER MIDNIGHT AND TOWARD MORNING. W/V IMAGERY SHOWING A VORT CURRENTLY MOVING SWD THRU OK WHICH MAY PROVIDE A TRIGGER. IN ADDITION...THIS IS THE 4TH RUN OF THE GFS DEPICTING REDEVELOPMENT DURING THIS TIME PERIOD LEADING TO SOME DEGREE OF CONFIDENCE. WILL CONTINUE WITH THE MENTION OF LOCALLY HEAVY RAINFALL GIVEN THE HIGH PWS AND SLOWISH TRAINING NATURE OF THE STORMS. OVERNIGHT DEVELOPMENT SHOULD EXPAND IN AREAL COVERAGE AFTER DAYBREAK AND AS THE AXIS MAKES ITS SLOW TREK WWD. RESPECTABLE PWS...SFC & MID LEVEL TROFFINESS PERSIST INTO THE FIRST PART OF THE WEEKEND SO WILL CONTINUE WITH THE DIURNAL CHC POPS THRU SAT. MID LEVEL RIDGE SHOULD BUILD BACK IN DURING THE SECOND HALF OF THE WEEKEND AND EARLY NEXT WEEK. DRIER & HOTTER WX WILL BE THE RESULT. AS A SIDE NOTE: A FEW MODELS TRYING TO DEVELOP THE CLOUDINESS IN THE NE GULF INTO SOMETHING TROPICAL IN NATURE. EVEN IF THIS SHOULD OCCUR...THERE IS NOTHING AT THIS TIME POINTING TO ANY ASSOCIATED HAZARDOUS CONDITIONS IN OUR AREA...EVEN MARINE-WISE. 47 && .MARINE... THE WEAK PRESSURE GRADIENT WILL KEEP WINDS ON THE LIGHT SIDE. THE MAJOR ITEM OF CONCERN IS THE AREA OF THUNDERSTORMS DROPPING DOWN FROM THE NORTH ALONG THE OLD FRONTAL BOUNDARY. THESE MAY PROVIDE A FEW GUSTY WINDS LATER TODAY. WITH THE WEAK WIND FIELD...EARLY THE MORNING LANDBREEZE WILL ALSO BE A FOCUS FOR STORMS. 40 && .1245 PM AVIATION... PREFERRED THE GFS OVER THE NAM FOR THIS FORECAST PACKAGE. THE MODEL IS PICKING UP ON THE CONVECTION MOVING TOWARD THE AREA FROM THE NORTH. AM EXPECTING THUNDERSTORM DEVELOPMENT BY MID AFTERNOON OVER MOST OF THE TERMINAL LOCATIONS. THE MORNING SOUNDINGS INDICATE GOOD POTENTIAL FOR STORMS. AFTER A BREAK LATER THIS EVENING...ANOTHER ROUND IS EXPECTED BY SUNRISE AS THE SHORTWAVE TROUGH MOVES OVER SE TX FROM THE NORTH. VFR CONDITIONS ARE EXPECTED EXCEPT DURING PERIODS OF THUNDERSTORMS. SOME OF THE STORMS OVER THE UTS AND CXO SITES THIS AFTERNOON MAY LOWER VISIBILITIES INTO THE MVFR OR IFR CRITERIA. 40 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 91 75 94 75 / 40 60 30 40 20 HOUSTON (IAH) 77 90 76 92 76 / 50 60 30 40 20 GALVESTON (GLS) 80 88 80 89 80 / 50 60 30 30 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 434 AM CDT WED AUG 1 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-021000- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 434 AM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MOISTURE LEVELS WILL INCREASE TODAY OVER THE EASTERN PORTIONS OF THE REGION MAINLY EAST OF A MADISONVILLE...SPLENDORA...MONT BELVIEU LINE. DAYTIME HEATING WILL RESULT IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. DUE TO WEAK STEERING CURRENTS ALOFT...MOVEMENT OF THUNDERSTORMS WILL BE SLOW AND THIS MAY RESULT IN LOCALIZED HEAVY RAINFALL OF 2 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASING MOISTURE LEVELS AND A PASSING UPPER LEVEL DISTURBANCE WILL RESULT IN HIGHER RAIN CHANCES FOR MUCH OF THE REGION ON THURSDAY. WEAK STEERING CURRENTS ALOFT WILL RESULT IN SLOW MOVING STORMS. LOCALIZED HEAVY RAINFALL OF 2 TO 3 INCHES IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 9 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning struck a transformer and downed some power lines.
Large tree downed on a car in Clear Lake Shores.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57977, 57984.